Alert archive / Arkansas / River Flood Warnings in 2017

River Flood Warning 40, NWS Tulsa, OK

April 28, 2017Carroll County, Arkansas

NWS Tulsa, OK issued this river flood warning at Apr 28, 2017, 11:01 AM CDT for Carroll County, Arkansas. It took effect at Apr 30, 2017, 12:49 AM CDT. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Apr 28, 2017, 11:01 AM CDT (16:01 UTC)
In effect from
Apr 30, 2017, 12:49 AM CDT
Expired
Apr 30, 2017, 7:55 PM CDT
In force
19 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Moderate

County Carroll County, AR

The radar

The Springfield radar (KSGF), 90 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kings River near Berryville (BRYA4). The gauge peaked at 27.56 ft at Apr 30, 2017, 7:00 AM CDT.

actionminormoderate10203004/2804/2904/3005/0105/02
Action stage
30 ft
Minor stage
31 ft
Moderate stage
33 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07050500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

078 
WGUS44 KTSA 281601
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1101 AM CDT Fri Apr 28 2017


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Arkansas...

  Kings River near Berryville affecting Carroll County. 
  
ARC015-290001-
/O.NEW.KTSA.FL.W.0040.170430T0549Z-170501T0055Z/
/BRYA4.2.ER.170430T0549Z.170430T1200Z.170430T1855Z.NO/
1101 AM CDT Fri Apr 28 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Kings River near Berryville
* from late Saturday night to Sunday evening, or until the warning is
  cancelled.
* At 10:15 AM Friday, the stage was  8.16 feet.
* Flood stage is 31.0 feet.
* Moderate flooding is forecast.
* Forecast...The Kings River near Berryville is expected to rise 
  above flood stage late Saturday night and continue to rise to near 
  33.0 feet by Sunday morning. The river is expected to fall below 
  flood stage early Sunday afternoon. This forecast is based on a heavy
  rain forecast for the next 48 hours. Crest height and timing may change
  as this event unfolds. Continue to closely monitor updates to this
  warning.
* Impact...At 33.0 feet, State Highway 143 and meadowlands along the 
  east bank are inundated. Low lands around Clabber Creek become 
  covered by high water. Take action now to prepare for this flood.
 
&&
 
LAT...LON 3650 9351 3635 9358 3635 9371 3650 9365

$$
6 follow-up statements
230 
WGUS84 KTSA 290144
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT Fri Apr 28 2017


...The Flood Warning continues for the following rivers in 
Arkansas...

  Kings River near Berryville affecting Carroll County. 
  
ARC015-290944-
/O.CON.KTSA.FL.W.0040.170430T0549Z-170501T0055Z/
/BRYA4.2.ER.170430T0549Z.170430T1200Z.170430T1855Z.NO/
844 PM CDT Fri Apr 28 2017

The Flood Warning continues for
  The Kings River near Berryville.
* from late Saturday night to Sunday evening, or until the warning is
  cancelled.
* At  8:15 PM Friday, the stage was  7.52 feet.
* Flood stage is 31.0 feet.
* Moderate flooding is forecast.
* Forecast...The Kings River near Berryville is expected to rise 
  above flood stage Sunday before dawn  and continue to rise to near 
  33.0 feet by Sunday morning. The river is expected to fall below 
  flood stage early Sunday afternoon. This forecast is based 
  on a heavy rain forecast for the next 48 hours. Crest height and
  timing may change as this event unfolds. Continue to closely monitor
  updates to this warning.
* Impact...At 33.0 feet, State Highway 143 and meadowlands along the 
  east bank are inundated. Low lands around Clabber Creek become 
  covered by high water.
 
&&
 
LAT...LON 3650 9351 3635 9358 3635 9371 3650 9365

$$
788 
WGUS84 KTSA 291418
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 AM CDT Sat Apr 29 2017


...The Flood Warning continues for the following rivers in 
Arkansas...

  Kings River near Berryville affecting Carroll County. 
  
ARC015-292218-
/O.EXT.KTSA.FL.W.0040.170430T1508Z-170501T0946Z/
/BRYA4.2.ER.170430T1508Z.170430T1800Z.170501T0346Z.NO/
918 AM CDT Sat Apr 29 2017

...Flood Warning extended until late Sunday night...

The Flood Warning continues for
  The Kings River near Berryville.
* from Sunday morning to late Sunday night, or until the warning is 
  cancelled.
* At  8:15 AM Saturday, the stage was  8.25 feet.
* Flood stage is 31.0 feet.
* Moderate flooding is forecast.
* Forecast...The Kings River near Berryville is expected to rise 
  above flood stage late Sunday morning and continue to rise to near 
  33.0 feet by early Sunday afternoon. The river is expected to fall 
  below flood stage late Sunday evening.
* Impact...At 33.0 feet, State Highway 143 and meadowlands along the 
  east bank are inundated. Low lands around Clabber Creek become 
  covered by high water.
 
&&
 
LAT...LON 3650 9351 3635 9358 3635 9371 3650 9365

$$
516 
WGUS84 KTSA 292138
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
438 PM CDT Sat Apr 29 2017


...The Flood Warning continues for the following rivers in 
Arkansas...

  Kings River near Berryville affecting Carroll County. 
  
ARC015-300538-
/O.CON.KTSA.FL.W.0040.170430T1508Z-170501T0946Z/
/BRYA4.2.ER.170430T1508Z.170430T1800Z.170501T0346Z.NO/
438 PM CDT Sat Apr 29 2017

The Flood Warning continues for
  The Kings River near Berryville.
* from Sunday morning to late Sunday night, or until the warning is 
  cancelled.
* At  4:15 PM Saturday, the stage was 16.38 feet.
* Flood stage is 31.0 feet.
* Moderate flooding is forecast.
* Forecast...The Kings River near Berryville is expected to rise 
  above flood stage late Sunday morning and continue to rise to near 
  33.0 feet by early Sunday afternoon. The river is expected to fall 
  below flood stage late Sunday evening.
* Impact...At 33.0 feet, State Highway 143 and meadowlands along the 
  east bank are inundated. Low lands around Clabber Creek become 
  covered by high water.
 
&&
 
LAT...LON 3650 9351 3635 9358 3635 9371 3650 9365

$$
224 
WGUS84 KTSA 300209
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CDT Sat Apr 29 2017


...The Flood Warning continues for the following rivers in 
Arkansas...

  Kings River near Berryville affecting Carroll County. 
  
ARC015-301009-
/O.EXT.KTSA.FL.W.0040.170430T0941Z-170501T0156Z/
/BRYA4.2.ER.170430T0941Z.170430T1200Z.170430T1956Z.NO/
909 PM CDT Sat Apr 29 2017

The Flood Warning continues for
  The Kings River near Berryville.
* from late tonight to Sunday evening, or until the warning is 
  cancelled.
* At  8:15 PM Saturday, the stage was 24.24 feet.
* Flood stage is 31.0 feet.
* Moderate flooding is forecast.
* Forecast...The Kings River near Berryville is expected to rise 
  above flood stage early Sunday morning and continue to rise to near
  33.0 feet by Sunday morning. The river is expected to fall below 
  flood stage early Sunday afternoon.
* Impact...At 33.0 feet, State Highway 143 and meadowlands along the 
  east bank are inundated. Low lands around Clabber Creek become 
  covered by high water.
 
&&
 
LAT...LON 3650 9351 3635 9358 3635 9371 3650 9365

$$
123 
WGUS84 KTSA 300741
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CDT Sun Apr 30 2017


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County. 
  
...The Flood Warning continues for the following rivers in 
Arkansas...

  Kings River near Berryville affecting Carroll County. 
  
ARC015-301541-
/O.EXT.KTSA.FL.W.0040.170430T1400Z-170501T0436Z/
/BRYA4.2.ER.170430T1400Z.170430T1800Z.170430T2236Z.NO/
241 AM CDT Sun Apr 30 2017

...Flood Warning extended until this evening...
The Flood Warning continues for
  The Kings River near Berryville.
* from this morning to this evening, or until the warning is 
  cancelled.
* At  2:15 AM Sunday, the stage was 25.81 feet.
* Flood stage is 31.0 feet.
* Moderate flooding is forecast.
* Forecast...The Kings River near Berryville is expected to rise 
  above flood stage late this morning and continue to rise to near 
  33.0 feet by this afternoon. The river is expected to fall below 
  flood stage late this afternoon.
* Impact...At 33.0 feet, State Highway 143 and meadowlands along the 
  east bank are inundated. Low lands around Clabber Creek become 
  covered by high water.
 
&&
 
LAT...LON 3650 9351 3635 9358 3635 9371 3650 9365

$$

OKC127-300811-
/O.CAN.KTSA.FL.W.0037.000000T0000Z-170501T0600Z/
/ANTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
241 AM CDT Sun Apr 30 2017

The Flood Warning is cancelled for
  The Kiamichi River near Antlers.
* At  2:30 AM Sunday, the stage was  5.28 feet.
* Flood stage is 25.0 feet.
* Forecast...The Kiamichi River near Antlers will crest below flood 
  stage at 9.2 feet Monday morning.


$$

Lacy
737 
WGUS84 KTSA 301346
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 AM CDT Sun Apr 30 2017


...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Kings River near Berryville affecting Carroll County. 
  
ARC015-301416-
/O.CAN.KTSA.FL.W.0040.000000T0000Z-170501T0436Z/
/BRYA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
846 AM CDT Sun Apr 30 2017

The Flood Warning is cancelled for
  The Kings River near Berryville.
* At 8:15 AM Sunday, the stage was 27.43 feet.
* Flood stage is 31.0 feet.
* Forecast...The Kings River near Berryville crested below flood 
  stage at 27.6 feet. The river will remain below flood stage
  and will continue to slowly fall.
 
&&
 
LAT...LON 3650 9351 3635 9358 3635 9371 3650 9365

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 28, 10:23 AM CDT, 38 minutes earlier.

Area forecast discussion, Apr 28, 10:23 AM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1023 AM CDT Fri Apr 28 2017

.DISCUSSION...
Main update item at this time is to lower pops across far NE OK
and NW AR and remove thunder for the morning hours. Area to
remain capped for most if not all of the afternoon hours which
will limit surface based activity...but will leave low pops as
they are between 18z and 00z. Areal coverage of rain/thunder expected
to blossom during the evening as low level winds organize as the
upper system approaches. Heavy rain and severe threats will
increase as well...with heavy rain/flash flooding still expected
to become the primary threat by Saturday as widespread rainfall
will continue throughout the day...and into Saturday night/Sunday
morning. Rain chances will be on the decrease Sunday as the
system begins to lift off to the northeast.

Updated ZFP/PFM/AFM/freshened FFA already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from 7 PM CDT this evening through Sunday
     morning for OKZ049-053-057-058-060>076.

AR...Flash Flood Watch from 7 PM CDT this evening through Sunday
     morning for ARZ001-002-010-011-019-020-029.

&&

SHORT TERM...23
Hazardous weather outlook, Apr 28, 6:50 AM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
650 AM CDT Fri Apr 28 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
650 AM CDT Fri Apr 28 2017

...SIGNIFICANT FLOODING AND SEVERE RISK THRU THE WEEKEND...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Along and south of I-44.
	ONSET...Late this afternoon...but most likely this evening.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late this afternoon or early this evening.

	AREA AT GREATEST RISK...In a zone between I-44 and a McAlester to
                            Fort Smith line.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...After 9 PM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...After 9 PM.

DISCUSSION...

An elevated or enhanced risk of severe storms is forecast tonight
across eastern Oklahoma into northwest Arkansas. Very large hail
to baseball size, damaging winds to 70 mph, and an isolated
tornado are possible.

The bulk of the daytime hours should remain quiet. Storms are
expected to fire by late in the day west of the region near a
dryline and over portions of the region going into the evening to
the north of a warm front. The storms to our west will gradually
grow upscale into lines or clusters which will sweep east during
the overnight. At that time, the main severe threat will
transition from large hail to damaging winds. Storms may gradually
weaken toward daybreak.

An elevated flash flood risk is forecast across northeast Oklahoma
tonight. This region could be affected by multiple rounds of
storms, with a round possible thru the evening as storms form
north of the warm front, and again during the overnight as storms
out west move into the region. Locally heavy rainfall in excess of
2 inches may lead to some flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...High Wind Potential.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...

Multiple rounds of thunderstorms are forecast over the region
Saturday and Saturday night as a powerful upper level storm system
develops to our west and interacts with a frontal boundary draped
over the region. Storm total rainfall in the 4 to 7 inch range is
expected, with locally heavier amounts, across much of northeast and
east central Oklahoma into Northwest Arkansas thru Sunday. This
heavy rainfall could lead to life-threatening flash flooding and
significant flooding of area rivers and lakes. Locations downstream
from dams could see significant flooding as water is released from
the flooded lakes.

An enhanced or elevated severe weather risk is forecast again
Saturday afternoon and evening across east central and southeast
Oklahoma and northwest Arkansas. The quasi-stationary frontal
boundary and approaching upper system will continue to be the
focus for more storm development during the afternoon and evening
hours. The severe weather threat will come to an end from west to
east as a cold front sweeps across the region late Saturday night
into Sunday morning.

Another storm system will bring the potential for more storms by
the middle of next week. This system is expected to push through
too quickly to bring significant rainfall. An organized severe
weather event is not expected either.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

Continue to follow the latest updates regarding the expected
hazardous weather that will affect much of the area this weekend.

weather.gov/tulsa Contains additional information.

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 10:41 AM CDTRiver Flood WarningTSACrawford63 hr
Apr 28, 10:41 AM CDTRiver Flood WarningTSACrawford, Franklin53 hr
Apr 28, 11:39 AM CDTRiver Flood WarningTSACrawford, Sebastian3 days
Apr 28, 11:39 AM CDTRiver Flood WarningTSAFranklin, Johnson, Logan4 days

Nearby

River Flood Warnings in Arkansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.